MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The 80% stenosed target lesion was located in a mildly tortuous and moderate to severely calcified vessel.A 4.00 x 38 synergy drug-eluting stent was selected for use but was unable to advance into lesion even after rotablation with a 1.75mm burr.The stent struts were damaged and the procedure was completed with another synergy stent.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.00 x 38mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent struts in the most proximal strut row were lifted and pulled in a distal direction.The undamaged stent outer diameter was measured and the result is within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found issues with bunching noted in the distal inner extrusion 80mm proximal to distal end of tip.A 0.014" guidewire, verified and loaded successfully through the distal end of the tip to a depth of 80mm where it met an obstruction in the form of polymer extrusion bunching.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10313884
Report Number2134265-2020-09086
Device Sequence Number19635708
Product Code NIQ
UDI-Device Identifier08714729840435
UDI-Public08714729840435
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024666504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1